Oh i know exactly what you're going through, well, for the most part. Yes, it is a severe shock to your body if you were on the shot and then stopped getting it. I had a "period" light to medium flow, for almost 5 months after I got of the shot. A friend referred me to a herbal supplement called Vitex that is for the menstrual cycle specifically and becoming regular, it helped, but I only went through one bottle, whereas the directions said to continue the process through several as it was a very light supplement. So soon after I stopped taking Vitex, I became irregular again, but not near as bad. Bleeding every other week at odd intervals for different periods of time. It helped, stop the continuous flow, but since I didn't take it long enough, I wasn't anywhere near back to my normal self. Eventually, because I was tired of it, and would soon become sexually active again, I just got back on the shot and it stopped almost immediately. In regards to your actual question (no not silly, I wondered at one point too), yes you can become pregnant even if you are bleeding. Ovulation can still happen during menstruation, you just need to know your ovulation cycle to figure out what happened for you. Those don't sound specifically like pregnancy symptoms, mostly just stress, however give it another couple weeks and if the symptoms persist and you are still worried, take a pregnancy test.
You need to check back with your Doctor. Yes, there is a possibility of pregnancy with blood flow. It sounds as though your hormones are imbalanced. Perhaps the Doctor will suggest some other method of birth control ie. regular tablets. It usually takes a while before things settle down so he may also want to keep a close watch - ie. headaches. which would be concern if they are extreme. In the meanwhile, he could also do a pregnancy test to rule out. Definitely give his office a call.
Welcome to the MedHelp forum!
It is possible that you were pregnant before you took the shot. On the other hand contraceptive shots too can cause all types of bleeding problems. Since you had heavy flow followed by light flow, there could have been a miscarriage.
Get a beta HCG test in blood to check if you are pregnant, urine tests are not very confirmatory in such cases. If this is negative, consult your gynecologist to rule out other causes of prolonged bleeding of any kind from the vagina such as sore or ulcer in vagina as you see in Herpes or otherwise, endometritis or infection of endometrium of uterus, cervicitis or infection of cervix, fibroids, vaginal infections, vaginal polyp, endometriosis and cancer of either cervix, uterus or ovary. PCOD is also a possibility.
If all these are ruled out, then the bleeding is due to the contraceptive shot and will wear stop the effect of shot wears off.
Do discuss this with your gynecologist and get yourself examined. Take care!